Side Effects Of Taking Tramadol While Breastfeeding?
Mlm I want to know the negative impact on breastfeeding mothers taking the drug Tramadol, is it dangerous for her baby?
Thank you for asking HealthReplies.com.
You need to be very careful when taking drugs while breastfeeding. Because, little or much of the drug content that you consume can flow into breast milk and ultimately have an impact on the baby you are breastfeeding. Therefore, you should avoid taking drugs carelessly (except over-the-counter drugs), without a direct prescription from a doctor.
Tramadol is an opiate class of drugs whose properties are to relieve pain from mild to severe intensity. Tramadol works by affecting the balance of chemicals in the brain and nervous system that modulate pain. This drug is often prescribed by doctors to patients after surgery or who suffer from pain due to various other causes.
Consumption of tramadol in pregnant and lactating women is included in category C, which means that side effects have been shown in animal trials, but there have not been adequate clinical studies in humans. According to the FDA (food and drug administration), consumption of tramadol in breastfeeding mothers can cause the baby to become drowsy, weak, difficult to breastfeed, and experience respiratory problems that can lead to death.
Not only that, but tramadol is also not included in the category of over-the-counter drugs, so its use is only safe if it is prescribed directly by a doctor.
Use of tramadol while breastfeeding should only be undertaken if the benefits it produces are known to far outweigh the potential side effects. Therefore, you should consult this directly with the doctor who examined you or prescribed the drug.
I hope this helps.